Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 272, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 26, 2006, 9:37 PM EDT for Walker County, Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2006, 9:37 PM EDT (01:37 UTC)
- Expired
- May 26, 2006, 10:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 68 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 4:39 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2041 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 270138 SVRFFC GAC295-270230- /O.NEW.KFFC.SV.W.0272.060527T0137Z-060527T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 937 PM EDT FRI MAY 26 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALKER COUNTY IN NORTHWEST GEORGIA * UNTIL 1030 PM EDT * AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF LA FAYETTE...AND MOVING SOUTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LINWOOD...DAVIS CROSSROADS AND CEDAR GROVE. THIS STORM PRODUCED PENNY SIZED HAIL IN ONE MILE EAST OF TRENTON AT 934 PM. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3487 8543 3469 8549 3459 8544 3459 8515 $$
2 follow-up statements
000 WWUS52 KFFC 270207 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1006 PM EDT FRI MAY 26 2006 GAC295-270230- /O.CON.KFFC.SV.W.0272.000000T0000Z-060527T0230Z/ WALKER GA- 1006 PM EDT FRI MAY 26 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR WALKER COUNTY... AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED NEAR DAVIS CROSSROADS...OR ABOUT NEAR LA FAYETTE...MOVING SOUTHEAST AT 20 MPH. THE STORM HAS WEAKENED SLIGHTLY...BUT IS STILL CAPABLE OF PRODUCING PENNY SIZED HAIL. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LINWOOD. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR NORTHWEST GEORGIA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3487 8543 3469 8549 3459 8544 3459 8515 $$
000 WWUS52 KFFC 270222 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1021 PM EDT FRI MAY 26 2006 GAC295-270231- /O.EXP.KFFC.SV.W.0272.000000T0000Z-060527T0230Z/ WALKER GA- 1021 PM EDT FRI MAY 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WALKER COUNTY WILL BE ALLOWED TO EXPIRE AT 1030 PM EDT... THE STORM THAT TRIGGERED THE WARNING HAS WEAKENED TO BELOW SEVERE LIMITS. PEA-SIZED HAIL AND WIND GUSTS TO 25 MPH MAY BE POSSIBLE WITH THE STORM THROUGH 11 PM. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR NORTHWESTERN GEORGIA. LAT...LON 3487 8543 3469 8549 3459 8544 3459 8515 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:15 PM EDT, 22 minutes earlier.
Area forecast discussion, May 26, 9:15 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 915 PM EDT FRI MAY 26 2006 .UPDATE...ONLY A SIGHT CHANCE OF ADDITIONAL THUNDERSTORMS FOR MOST AREAS OVERNIGHT AS WE LOSE DAYTIME HEAT. EXCEPTION IS IN THE NORTH NEAR REMNANTS OF OLD FRONTAL BOUNDARY AND WHERE AN APPROACHING UPPER SHORT WAVE COULD KEEP A FEW STORMS GOING FROM TIME TO TIME. SOME OF THE STORMS IN TENNESSEE COULD DRIFT DOWN INTO A FEW NORTHERN COUNTIES. WILL LEAVE POPS AT 30 PERCENT THERE. && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 15
Hazardous weather outlook, May 26, 8:26 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 826 PM EDT FRI MAY 26 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 826 PM EDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA TONIGHT. .SYNOPSIS... AN OLD FRONTAL BOUNDARY LOCATED ACROSS NORTH GEORGIA WILL PROVIDE ENOUGH SUPPORT FOR ISOLATED THUNDERSTORMS TO DEVELOP THROUGH THIS EVENING. .PRIMARY HAZARDS... THE MOST SIGNIFICANT HAZARD FROM THUNDERSTORMS TODAY WILL BE CLOUD-TO-GROUND LIGHTNING. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS WILL ALSO BE POSSIBLE IN ANY SEVERE THUNDERSTORMS TONIGHT. THE MOST SIGNIFICANT THREAT OF SEVERE THUNDERSTORMS WILL BE NORTH OF A LINE FROM CARROLLTON...TO ATLANTA...TO WASHINGTON. .DISCUSSION... THUNDERSTORMS THIS AFTERNOON DEVELOPED ALONG AN OLD FRONTAL BOUNDARY ACROSS NORTH GEORGIA. CAPES THIS EVENING ACROSS NORTHWEST GEORGIA ARE 1500-2000 J/KG BUT WILL CONTINUE TO DECREASE TO BELOW 1000 J/KG LATER THIS EVENING. LIFTED INDICES ACROSS THIS SAME REGION ARE AT -6 AND WILL CONTINUE TO DECREASE TO BELOW -2 LATER THIS EVENING. THE LOSS OF DAYTIME HEATING WILL ONLY SUPPORT ISOLATED THUNDERSTORM DEVELOPMENT TONIGHT...MAINLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WARM...MOIST...AND VERY UNSTABLE AIR MASS IS EXPECTED TO REMAIN OVER THE AREA SATURDAY THROUGH THURSDAY. ALTHOUGH AN UPPER RIDGE WILL BUILD OVER THE REGION DURING THIS PERIOD RESULTING IN WEAK UPPER DYNAMICS...ISOLATED TO SCATTERED PULSE SEVERE THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE WESTERN HALF OF THE STATE WILL BE THE MOST FAVORED AREA FOR STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS NORTH GEORGIA SHOULD BE PREPARED FOR ACTIVATION THIS EVENING.
In the hours before
Local storm report, May 26, 6:54 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
654 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG 9 NNW ETON 34.94N 84.82W
05/26/2006 MURRAY GA LAW ENFORCEMENT
FEW TREES DOWN ALONG HWY 2 IN BEAVERDALE.
0615 PM HAIL BOGART 33.95N 83.53W
05/26/2006 E0.75 INCH OCONEE GA LAW ENFORCEMENT
0615 PM TSTM WND DMG BOGART 33.95N 83.53W
05/26/2006 OCONEE GA PUBLIC
COUPLE TREES DOWN WITHIN BOGART CITY LIMITS.
0618 PM HAIL CHATTOOGAVILLE 34.35N 85.45W
05/26/2006 E0.88 INCH CHATTOOGA GA PUBLIC
0641 PM HAIL ROME 34.26N 85.19W
05/26/2006 E0.25 INCH FLOYD GA EMERGENCY MNGR
0645 PM HAIL COOSA 34.25N 85.35W
05/26/2006 E1.00 INCH FLOYD GA PUBLIC
HAIL OCCURED FOR ATLEAST FIVE MINUTES.
&&
GRIFFITHLocal storm report, May 26, 7:02 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 6 N CAVE SPRING 34.20N 85.33W
05/26/2006 E1.00 INCH FLOYD GA NWS EMPLOYEE
&&
GRIFFITHLocal storm report, May 26, 7:05 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
705 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL CAVE SPRING 34.11N 85.33W
05/26/2006 E1.75 INCH FLOYD GA AIRPLANE PILOT
&&
GRIFFITHLocal storm report, May 26, 7:22 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
722 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TORNADO 5 NW WATKINSVILLE 33.91N 83.47W
05/26/2006 OCONEE GA EMERGENCY MNGR
WEAK TORNADO-ROPE LIKE STRUCTURE ABOUT 100 FEET WIDE TO
0.75 MILE LONG AND EXTENDING FROM MARS HILL RD. TO LOOP
10 ALONG HIGHWAY 78 WITH FEW TREES AND POWERLINES DOWNED.
0719 PM HAIL 8 NE CEDARTOWN 34.10N 85.16W
05/26/2006 E1.00 INCH POLK GA PUBLIC
LASTING ABOUT 10 MINUTES
&&
GRIFFITHSpecial weather statement, May 26, 9:10 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 910 PM EDT FRI MAY 26 2006 GAZ002-270200- 910 PM EDT FRI MAY 26 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN WALKER COUNTY UNTIL 1000 PM EDT... AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CEDAR GROVE...MOVING EAST AT 25 MPH. RAINFALL AMOUNTS BETWEEN 0.25 AND 0.5 INCHES CAN BE EXPECTED OVER THE NEXT HOUR ACROSS WALKER COUNTY...INCLUDING THE CITIES OF LAFAYETTE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THIS AREA UNTIL 11 PM. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, May 26, 9:18 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
918 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 7 NW TRENTON 34.95N 85.60W
05/26/2006 E0.88 INCH DADE GA PUBLIC
&&
SNThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:29 PM EDT | Severe Thunderstorm Warning | FFC | Dade | 46 min |
| May 26, 9:16 PM EDT | Severe Thunderstorm Warning | FFC | Dade | 44 min |
| May 27, 5:21 PM EDT | Severe Thunderstorm Warning | FFC | Dawson | 24 min |
| May 27, 5:41 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall | 30 min |
| May 27, 6:20 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa | 25 min |
| May 27, 6:44 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Whitfield | 61 min |
| May 27, 7:04 PM EDT | Severe Thunderstorm Warning | FFC | Walker | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.